Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 65, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 13, 2002, 11:20 AM CDT for Wise County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2002, 11:20 AM CDT (16:20 UTC)
- Expired
- Apr 13, 2002, 12:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 85 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 11:30 AM CDT | Thunderstorm Wind 52 E | Decatur, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 10:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 131620 SVRFTW TXC497-131715- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1120 AM CDT SAT APR 13 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WISE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1215 PM CDT * AT 1120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER ALVORD...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DECATUR AROUND 1125 AM CDT BOYD AROUND 1140 AM CDT * OTHER LOCATIONS IN THE WARNING INCLUDE BRIDGEPORT AND CHICO LARGE HAIL AND DAMAGING WINDS TO AT LEAST 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3340 9786 3302 9787 3302 9742 3344 9749
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 10:52 AM CDT, 28 minutes earlier.
Area forecast discussion, Apr 13, 10:52 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1052 AM CDT SAT APR 13 2002 MCS EXPECTED TO AFFECT AT LEAST THE NORTHERN HALF OF NORTH CENTRAL TEXAS THROUGH THE EVENING HOURS GIVEN THE STEEP MID LEVEL LAPSE RATES...H850 INFLOW JET ACROSS THE WESTERN HALF...AND LINGERING OLD THUNDERSTORM BOUNDARY TO FOCUS CONVECTION. 12Z FWD SOUNDING INDICATED HUGE CAPES IN EXCESS OF 2500 J/KG BUT THE WIND PROFILE A BIT UNORGANIZED IN SPEED AND DIRECTIONF FOR A SIGNIFICANT OUTBREAK OF SEVERE WEATHER. VAD WIND PROFILES OVER WESTERN PORTIONS REMAIN A BIT MORE FAVORABLE FOR A FEW SUPERCELLS. DIFFERENTIAL HEATING WILL AID THUNDERSTORM DEVELOPMENT FURTHER SOUTH TOWARD THE DFW METROPLEX IN THE AFTERNOON...ALONG YESTERDAYS OLD OUTFLOW BOUNDARY. WILL ADJUST POPS AND TEMPERATURES IN THE RAIN-COOLED AIR FOR TODAY. .FWD...NONE. ...48...
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:12 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 48 min |
| Apr 13, 10:18 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 57 min |
| Apr 13, 10:54 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 66 min |
| Apr 13, 10:57 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.